Alert archive / Florida / Severe Thunderstorm Warnings in 1996

Severe Thunderstorm Warning 107, NWS Mobile, AL

June 7, 1996Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 7, 1996, 10:01 AM CDT for Santa Rosa County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 7, 1996, 10:01 AM CDT (15:01 UTC)
Expired
Jun 7, 1996, 10:45 AM CDT
In force
44 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Santa Rosa County, FL

What was reported inside it

TimeReportWhereRemark
Jun 7, 10:20 AM CDTHail 0.75Munson, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 3.0 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Eglin AFB/Valpar, FL at 12:00Z on 1996-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Eglin AFB/Valpar, FL at 12:00Z on 1996-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 071501
SVRMOB
FLC113-071545-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1001 AM CDT FRI JUN 7 1996
 
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHWEST FLORIDA
 
   ...SANTA ROSA COUNTY
 
AT 1000 AM CDT MOBILE DOPPLER WEATHER RADAR INDICATED A SEVERE
THUNDERSTORM LOCATED NEAR BERRYDALE WHICH WILL MOVE TO THE NORTHEAST AND
AFFECT MUNSON BY 1015 AM. THE MAIN THREAT FROM THIS THUNDERSTORM WILL BE
LARGE HAIL.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:59 PM CDT, 19 hours 2 minutes earlier.

Area forecast discussion, Jun 6, 2:59 PM CDT, 19 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
258 PM CDT THU JUN 6 1996

BIG CHANGES ON THEIR WAY TO FA FOR SATURDAY.  WV LOOP SHOWS H5 TROF
WITH JET MAX ON BACKSIDE OF H5 LOW WHICH WILL SEND THE LOW FROM MN
SURGING SOUTHWARD TO AR BY 12Z SATURDAY.  SURFACE TROF/COLD FRONT
SHIFTS EASTWARD IN RESPONSE WITH COLD FRONT SET TO ENTER FA DURING
EARLY AFTERNOON HOURS.  TEMPS COOL ALOFT OVER FA AS H5-85 THERMAL
TROF OVER MS BY 12Z SATURDAY MOVES INTO AL SATURDAY AFTERNOON.
INSTABILITY MAY BE ON THE MILD SIDE SATURDAY DUE TO INCREASED CLOUD
COVER AND COOLING NEAR 850MB DUE TO APPROACHING TROF BUT QVECTORS
SHOW DYNAMIC SUPPORT REACHING FAR SOUTH INTO THE NORTHERN GULF
SATURDAY.  1000-700MB VERTICAL SHEAR IS MINIMAL SATURDAY WHICH WILL
FAVOR ONLY DEVELOPMENT OF PULSE TYPE STORMS.  700MB DRY SURGE NOTED
TO MOVE ACROSS FA SATURDAY AFTERNOON WHICH WILL ASSIST DOWNDRAFT
PRODUCTION OF PULSE STORMS.  BEST 1000-850MB MOISTURE CONVERGENCE
NOTED TO BE OVER NORTHERN GULF AND SOUTHERN PORTION OF MS/AL/FL.  MID
LEVEL DRY SURGE AND MOISTURE CONVERGENCE IN LOW LEVELS WILL FAVOR
SQUALL LINE WITH COLD FRONT AS AGREES WITH 98Q.  EXPECT SOME FOG
DEVELOPMENT OVER SOUTHWEST AL TONIGHT BUT WILL O4NLY BE SIGNIFICANT
FOR AVIATION PURPOSES.  CLOUDS INCREASE FRIDAY NIGHT.  NUMBERS MAY
CHANGE.

(1) 70/87/70/83/67 -235  (2) 72/88/71/84 -235.

DRE

Nearby

Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.